| Model Number |
12TLW806F |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during testing of this fogarty catheter, the balloon burst.There was no allegation of patient injury.The device was received for evaluation and the edges of latex did not match at the ruptured location.Patient demographics unable to be obtained.
Additional Manufacturer Narrative
One fogarty embolectomy catheter was received by our product evaluation laboratory for a full evaluation.The report of balloon burst was confirmed.As received, balloon was found to be ruptured at central area.Ruptured edges did not appear to match at the ruptured location.Through lumen was patent without any leakage or occlusion.No other visible damage was found from the catheter body and windings.Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The ifu was reviewed and it indicates "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter." based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.